Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 50, NWS Melbourne, FL

June 19, 1995Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1995, 10:44 PM EDT for Volusia County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 1995, 10:44 PM EDT (02:44 UTC)
Expired
Jun 19, 1995, 11:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:48 PM EDTTornado F0Port Orange, FLA small tornado touched down briefly in rural Volusia County, about four miles north of Highway 44 along Highway 415. The tornado blew down a few trees and destroyed a pool screen.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1995-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1995-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 200245 RRA
SVRMLB
FLC127-200330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1044 PM EDT MON JUN 19 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...VOLUSIA COUNTY
 
AT 1042 MELBORNE WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE
INTERSTATE 4 AND HIGHWAY 44...ABOUT 5 MILES WEST OF PORT ORANGE. THE
STORM WILL MOVE EAST AT 15 MPH AND AFFECTS FROM THE DAYTONA BEACH
INTERNATIONAL AIRPORT TO PORT ORANGE AND PONCE INLET THROUGH 1130 PM.
LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THIS STORM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
 
SPRATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:52 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 19, 7:52 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT MON JUN 19 1995

ISOLATED HEAVY TRW NOW OVER EASTERN MARION COUNTY SHOULD MOVE TOWARD
LAKE/VOLUSIA COUNTY BORDER THEN SLOWLY DISSIPATE BY AROUND UPDATE
TIME. OTHER WIDELY SCATTERED SHOWERS OVER SOUTHERN COUNTIES ARE WELL
REMOVED FROM BOUNDARIES AND MOVING EASTWARD. THESE SHOULD DISSIPATE
DURING NEXT 30-60 MINS. NO CHANGES ANTICIPATED TO CURRENT FORECAST.

@1...VOLUSIA
@2...BREVARD INDIAN RIVER
@3...LAKE ORANGE SEMINOLE OSCEOLA
@4...ST LUCIE MARTIN OKEECHOBEE

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:56 PM EDTTornado WarningMLBVolusia34 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.